I am 47 years old, healthy, active and slender. Last month I had my Mirena IUD removed because I didn't like the idea of having something foreign in my body and because of irregular and odd "periods". (They weren't normal and the discharge was disgusting.) Immediately following my IUD removal I experienced bleeding for a few days, even though I had finished my period just a few days prior to my appointment. Now, not even two weeks after finishing the last "period", I'm bleeding again. This time it's heavy and bright red, accompanied by a vague, foggy headache and some pretty ugly cramps. Is this normal following the IUD removal? Should I just wait for my body to adjust to my own hormones? I don't like feeling this way and want more than anything else to just feel "normal" again.
Welcome to ehealthforum.
The abnormal bleeding and the symptoms of cramps, foggy headache suggest hormonal imbalance. It could be either due to the IUD removal or the onset of perimenopause (since you fall in that age group).
Discuss your symptoms with your gynecologist, get further tests to see the hormonal levels and possibility of perimenopause. Do not wait for your body to get adjusted, you will lose more blood and get pushed into anaemia.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.